MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a pascal in mitral position where the procedure was aborted following unsuccessful procedural results using an ace and then a p10.The gradients were 9-10 mmhg and the mr reduction was minimal.Upon final assessment following removal of the pascal p10 their appeared to be a new, small flail noted.Mr was unchanged from baseline and the patient was hemodynamically stable.Md was not concerned and believed it was insignificant.There was no treatment required for the patient.No difficulties navigating the device and no dense chordal regions.Patient was inoperable and the ic was going to try to enroll her into a valve replacement trial.As per medical opinion, the perceived root cause of the flail was calcified, degenerative valve, and not device related.
 
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).B2: other serious- even though there was no reintervention, there is a potential for reintervention in this case.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.H3 other text : not returned.
 
Additional Manufacturer Narrative
The complaint for chordae damaged in attempt to capture leaflet was confirmed with other empirical evidence.The clinical specialist was able to confirm the chordae damage was observed during the procedure.However, it was minimal as no further treatment is necessary, per medical opinion.The patient anatomical conditions and the procedural factors could have caused the chordae damage as the implants were used to treat mr.In addition, no manufacturing non-conformities were identified from the product investigation.Available information suggests that patient conditions (calcification/size/tethering of the leaflets) may have contributed to the reported event.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key17281587
Report Number2015691-2023-14447
Device Sequence Number3555105
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)240508
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model Number20000ISA
Device Lot Number10809808
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown